How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DocHarrison Your Own Question
DocHarrison, Doctor
Category: Mental Health
Satisfied Customers: 301
Experience:  Physician
Type Your Mental Health Question Here...
DocHarrison is online now
A new question is answered every 9 seconds

I have been on klonopin .25 for several months. I quit taking

Resolved Question:

I have been on klonopin .25 for several months. I quit taking the klonopin about a month ago and did not have much of withdrawal except sleeping problem. I told my doctor he prescribed ambien and did not renew klonopin prescription. I have gone through a week of hell recently and it feels like withdrawals but I am not sure what from. I went back to my doctor today, he was not there and substiute was there. My blood pressure was high and pulse rate high too. I felt like I was going to pass out at any minute. She told me to take the klonopin .25... I am scared that I am going to have a rough night and I have already had several from this hell drug of ambien. She told me not to take the ambien.
Submitted: 7 years ago.
Category: Mental Health
Expert:  DocHarrison replied 7 years ago.


Based on the information provided, I agree with what the "substitute" recommended. Many people have problems tolerating Ambien. Although it is widely prescribed, it has some very potent side effects and I feel your symptoms are likely a result of it. Since you have been on Klonopin and done well with it, I would restart the 0.25 and stop the ambien. Your dose of Klonopin is a low one, and if it is the only thing helping you I wouldn't be in a rush to get off of it, although it is always a good idea to periodically try to taper off this class of medication and see if you can "get by" without it. If you can't, it is a reasonable dose to least for a while longer.


Good luck and please click ACCEPT if this information was helpful. Thanks.

Customer: replied 7 years ago.
what do I do if I start getting panick attacks tonight. The doctor said I could take up to three a day if needed... but I am worried that the ambien I took last night and tramadol might still be in my system. Plus when I try to sleep it is like some kind of reflex keeping me from going into a deep sleep. I also feel like I am smothering... not sure what is going on and can't remember really ever feeling that way before. I have gained quite a bit of weight and I am not sure... what is going on... it is all very scary.
Expert:  DocHarrison replied 7 years ago.


Your sleep patterns are completely altered because of the ambien. They will return to normal in the next few days.


You can take the Klonopin up to 3x a day, so if you take one tonight and have severe anxiety when trying to sleep, it is OK to take another.


Just try to relax and know that you are OK. This waill all resolve soon, and try not to be anxious about this. You are just fine!


Please click ACCEPT so I can get credit for my time spent on your case. Thanks.

DocHarrison and 2 other Mental Health Specialists are ready to help you

Related Mental Health Questions